Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2012, 6:48 PM EDT for Troup County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 5, 2012, 7:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Troup County, GA
The radar
The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS82 KFFC 052248 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EDT THU JUL 5 2012 GAZ052-053-066-067-052315- 648 PM EDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 715 PM EDT... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP... MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LONE OAK... HARRISONVILLE...HOGANSVILLE...GRANTVILLE...CORINTH...LOUISE AND HILLCREST. && LAT...LON 3303 8490 3312 8509 3333 8496 3325 8474 TIME...MOT...LOC 2248Z 027DEG 19KT 3317 8493 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:58 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 1:58 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT THU JUL 5 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... GEORGIA REMAINS UNDER THE EASTERN END OF THE CENTRAL U.S. RIDGE THROUGH THE PERIOD. ALTHOUGH THE RIDGE IS FORECAST BY THE GFS/NAM AND ECMWF TO BUILD EASTWARD SOME FRIDAY AND WILL CONTINUE TO BE STRONG ENOUGH FOR ABOVE NORMAL TEMPERATURES...IT SHOULD NOT BE STRONG ENOUGH TO SUPPRESS SCATTERED...MAINLY DIURNAL...CONVECTION. PERSISTENT SURFACE TROUGH IN THE LEE OF THE APPALACHIANS WILL CONTINUE TO PROVIDE SOME LOW LEVEL SUPPORT FOR THUNDERSTORM DEVELOPMENT. ANY WEAK MID LEVEL CIRCULATIONS FROM MORE WIDESPREAD CONVECTION ALONG THE NORTHERN PERIPHERY OF THE RIDGE THAT MAKE IT AROUND THE EASTERN POINT OF THE RIDGE...LIKE THE PAIR MOVING THROUGH THE EASTERN OHIO VALLEY AND CENTRAL APPALACHIANS THIS AFTERNOON... MAY HELP TO FOCUS CONVECTIVE ACTIVITY AS WELL ACROSS NORTH GEORGIA EACH AFTERNOON. STRONG SURFACE HEATING AND AMPLE LOW LEVEL MOISTURE ARE IN PLACE AGAIN THIS AFTERNOON AND WILL BE PRESENT FRIDAY AFTERNOON FOR MODERATE INSTABILITY. HOWEVER...COMBINED WITH WEAK SHEAR AND A LACK OF A STRONG FOCUSING MECHANISM THIS SHOULD KEEP SEVERE THUNDERSTORM THREAT ISOLATED. WITH AFTERNOON HIGH TEMPERATURES EXPECTED TO REMAIN IN THE MID TO UPPER 90S...AFTERNOON HEAT INDEX VALUES WILL REMAIN UNCOMFORTABLY HIGH...BUT COMBINED WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S IN MOST AREAS WE ARE NOT EXPECTED TO REACH HEAT ADVISORY CRITERIA THROUGH THE PERIOD. 20 .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES TO CURRENT LONG TERM PLANNED. PREVIOUS LONG TERM DISCUSSION FOLLOWS... /ISSUED 414 AM EDT THU JUL 5 2012/ THE MODELS ARE IN GOOD AGREEMENT IN THE EXTENDED PERIODS. THE UPPER LEVEL RIDGING SHIFTS WEST OVER THE CENTRAL PLAINS ALLOWING WEAK IMPULSES TO CONTINUE TO IMPACT PORTIONS OF THE SOUTHEAST... PROVIDING FOCUS FOR MAINLY DIURNALLY DRIVEN CONVECTION. MODELS AGREE MAIN FOCUS TO BE ACROSS NORTH GEORGIA ON SATURDAY AND SUNDAY AHEAD OF A BROAD LONGWAVE TROUGH WHICH SETS UP OVER THE EASTERN U.S. BY MONDAY AFTERNOON. AT THE SFC...WEAK SURFACE BOUNDARY REMAINS IN CLOSE PROXIMITY TO THE FORECAST AREA...EVENTUALLY SAGGING SOUTH BY SUNDAY NIGHT...SPREADING THE FOCUS FOR CONVECTION SOUTHWARD THROUGH THE END OF THE EXTENDED PERIODS. MODELS CONTINUE TO SHOW GOOD MOISTURE ACROSS THE AREA... PRECIPITABLE WATER REMAINS NEAR 2 INCHES...AND PLENTY OF INSTABILITY...SURFACE CAPES GREATER THAN 1500 EACH AFTERNOON WITH DIURNALLY DRIVEN CONVECTION POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA. GUIDANCE TEMPERATURES NEAR OR JUST ABOVE NORMAL THROUGH THE EXTENDED PERIODS. BELIEVE MONDAY THROUGH WEDNESDAY AFTERNOON TEMPERATURES ARE ON THE COOL SIDE AS MODELS MAY BE OVERDOING CLOUD COVER ASSOCIATED WITH THE SURFACE BOUNDARY. ANTICIPATE LESS CLOUDS UNTIL HEATING KICKS IN EACH DAY AND HAVE GONE WARMER THAN GUIDANCE LATTER PORTIONS OF THE FORECAST. ATWELL/17 && .AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION THROUGH 08Z. ISOLATED TO SCATTERED AREAS OF MVFR VISIBILITIES ARE EXPECTED BETWEEN 08Z AND 14Z...BUT ONLY TAF SITES I EXPECT TO BE IMPACTED WOULD BE KAHN AND POSSIBLY KMCN. ISOLATED TO SCATTERED CONVECTION ALREADY DEVELOPING IN FAR NORTH GEORGIA. THIS TREND SHOULD CONTINUE WITH ISOLATED TO SCATTERED CONVECTION SPREADING SOUTH THROUGH 02Z...TAPERING OFF QUICKLY AFTER 02Z. WINDS WILL REMAIN WESTERLY BETWEEN 5 AND 10KT THROUGH 00Z...THEN DIMINISH TO 5 KT OR LESS. //ATL CONFIDENCE...18Z UPDATE... HIGH. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 98 72 99 / 40 40 40 30 ATLANTA 75 97 75 96 / 40 40 40 30 BLAIRSVILLE 67 94 67 91 / 50 40 40 40 CARTERSVILLE 68 98 69 98 / 40 40 40 40 COLUMBUS 74 96 75 94 / 40 40 40 30 GAINESVILLE 73 97 73 98 / 40 40 40 40 MACON 74 96 74 96 / 40 40 40 30 ROME 69 98 69 98 / 40 40 40 40 PEACHTREE CITY 68 96 69 95 / 40 40 40 30 VIDALIA 76 96 75 96 / 40 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 6:07 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 AM EDT THU JUL 5 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 607 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... WEAK IMPULSES WILL MOVE ACROSS THE SOUTHEAST U.S. IN THE FLOW OF AN UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID AFTERNOON THROUGH EVENING. .DISCUSSION... LINGERING OUTFLOW BOUNDARIES FROM LAST NIGHTS CONVECTION WILL COMBINE WITH HIGH INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS AND POSSIBLY ISOLATED SEVERE STORMS. CONTINUED COLD MID LEVEL TEMPERATURES ALOFT WILL ALLOW FOR LARGE HAIL IN THE STRONGER STORMS. IN ADDITION...MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED DOWNDRAFT PARAMETERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS THROUGH THIS WEEKEND AS DIURNALLY DRIVEN CONVECTION WILL PREVAIL. THE STORMS WILL BECOMING FOCUSED IN THE VICINITY OF A SOUTHWARD SAGGING SURFACE BOUNDARY MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 5, 5:58 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 4 N PLAINS 32.09N 84.39W
07/05/2012 SUMTER GA 911 CALL CENTER
4 TREES DOWN ALONG HIGHWAY 45 NORTH OF PLAINS.
&&
DDARBESpecial weather statement, Jul 5, 5:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT THU JUL 5 2012
GAZ096-109-052230-
558 PM EDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BLECKLEY AND
DODGE COUNTIES UNTIL 630 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON THE THUNDERSTORM WAS SLOWLY
DRIFTING NORTH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BLECKLEY AND DODGE COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE
PLAINFIELD...EASTMAN...DUBOIS...GRESSTON...YONKERS...RODDY...EMPIRE..
.BAILEYS PARK AND COCHRAN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3215 8332 3218 8330 3225 8337 3227 8335
3234 8343 3235 8343 3245 8328 3228 8307
3208 8323
TIME...MOT...LOC 2158Z 149DEG 1KT 3228 8321Local storm report, Jul 5, 6:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 E PRESTON 32.07N 84.52W
07/05/2012 E1.00 INCH WEBSTER GA EMERGENCY MNGR
QUARTER SIZE HAIL IN AND AROUND THE CITY OF PRESTON.
&&
DDARBESpecial weather statement, Jul 5, 6:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 634 PM EDT THU JUL 5 2012 GAZ074>076-052300- 634 PM EDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON... GLASCOCK AND JEFFERSON COUNTIES UNTIL 700 PM EDT... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER AVERA...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WASHINGTON...GLASCOCK AND JEFFERSON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STAPLETON...AGRICOLA... GIBSON...AVERA...GRANGE...STAPLETONS CROSSROADS...LOUISVILLE... DOWNS...WARTHEN...DAVISBORO AND EDGEHILL. && LAT...LON 3301 8236 3290 8275 3316 8284 3330 8250 TIME...MOT...LOC 2233Z 346DEG 3KT 3319 8258
Local storm report, Jul 5, 6:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG COLUMBUS 32.46N 84.99W
07/05/2012 MUSCOGEE GA 911 CALL CENTER
10 TO 20 TREES DOWN ACROSS COLUMBUS...MAINLY OVER THE
SOUTH PART OF THE CITY. AT LEAST 10 POWER LINES DOWN. 1
TREE DOWN ON WYNNTON ROAD. 1 TREE ON HOUSE ON MATTHEW
STREET. POWER LINES DOWN ACROSS FORT BENNING ROAD.
&&
DDARBESpecial weather statement, Jul 5, 6:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EDT THU JUL 5 2012 GAZ052-053-066-067-052315- 648 PM EDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 715 PM EDT... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP... MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LONE OAK... HARRISONVILLE...HOGANSVILLE...GRANTVILLE...CORINTH...LOUISE AND HILLCREST. && LAT...LON 3303 8490 3312 8509 3333 8496 3325 8474 TIME...MOT...LOC 2248Z 027DEG 19KT 3317 8493
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:23 PM EDT | Special Weather Statement | FFC | Towns | 37 min |
| Jul 5, 2:38 PM EDT | Special Weather Statement | FFC | Dawson | 22 min |
| Jul 5, 3:21 PM EDT | Special Weather Statement | FFC | Schley | 24 min |
| Jul 5, 3:46 PM EDT | Special Weather Statement | FFC | Dooly, Marion, Schley, Sumter | 29 min |
| Jul 5, 3:59 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Jul 5, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 40 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | FFC | Towns | 26 min |
| Jul 5, 4:41 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jul 5, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 47 min |
| Jul 5, 4:55 PM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| Jul 5, 5:01 PM EDT | Special Weather Statement | FFC | Towns | 29 min |
| Jul 5, 5:02 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Jul 5, 5:06 PM EDT | Special Weather Statement | FFC | Taylor | 24 min |
| Jul 5, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 41 min |
| Jul 5, 5:33 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Jul 5, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 41 min |
| Jul 5, 5:58 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jul 5, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 41 min |
| Jul 5, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe | 23 min |
| Jul 5, 6:34 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 26 min |
| Jul 5, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 26 min |
| Jul 5, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 31 min |
| Jul 5, 7:17 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 28 min |
| Jul 5, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 52 min |
| Jul 5, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 23 min |
| Jul 5, 7:33 PM EDT | Special Weather Statement | FFC | Butts | 27 min |
| Jul 5, 7:35 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jul 5, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren, Washington | 44 min |
| Jul 5, 7:50 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 25 min |
| Jul 5, 7:56 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.